MAUDE Adverse Event Report: BALT USA, LLC BARRICADE; BARRICADE COIL

BALT USA, LLC BARRICADE; BARRICADE COIL
Model Number 900106
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Codes Aneurysm (1708); Patient Problem/Medical Problem (2688)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The visual analysis revealed the implant coil separated from the delivery pusher.The coil was not returned for evaluation.By the appearance of the detachment zone it shows that the coil could have been snagged/caught in the stent while retrieving.Once a loop(s) was snagged, the rest of the coil will stretch leading to breakage.Analysis determined that the reported stretching could have been caused by the complications inherent to deployment in the proximity of other previously-placed neurovascular devices.Previous testing has demonstrated that the overall risk of tensile overload and coil stretching increases under these circumstances.It has been concluded that this was likely the root cause.Review of the lot history records for the reported lots did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against the reported lot number have been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.At this time, no such increase in rate of occurrence has been.
 
Event or Problem Description
It was reported that: "the surgeon tried to place 2mm x 3cm complex finish coil into the an but the coil has unraveled due to the tip of sl-10 dropped off from the an.Then unraveled coil(primary coil) moved to siphon region by blood flow.Therefore, a stent (4.5 x 3 neuroform atlas / stryker) was placed siphon region to lock unraveled coil and the pusher wire was removed, however a part of coil tail remains within the patient.Surgeon's comments: he commented that this case might had been occurred due to the coil catching on strut of the stent.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up: device was not explanted.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.Attachment: [1525.Pdf].

Brand Name
BARRICADE
Common Device Name
BARRICADE COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key7862107
Report Number3009698517-2018-00011
Device Sequence Number11124173
Product Code HCG
UDI-Device Identifier00818053021053
UDI-Public00818053021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151760
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/02/2022
Device Model Number900106
Device Catalogue Number900106
Device Lot Number050217A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2018
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;